Alert archive / Ohio / Wind Advisories in 2010

Wind Advisory 6, NWS Wilmington, OH

November 16, 201016 counties in Ohio; 9 counties in Kentucky

NWS Wilmington, OH issued this wind advisory at Nov 16, 2010, 6:25 PM EST for 16 counties in Ohio; 9 counties in Kentucky. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Nov 16, 2010, 6:25 PM EST (23:25 UTC)
Expired
Nov 16, 2010, 10:14 PM EST
In force
4 hr
Issued by
NWS Wilmington, OH
All 25 counties

Bracken County, KY, Campbell County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Brown County, OH, Clermont County, OH, Clinton County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Highland County, OH, Hocking County, OH, Licking County, OH, Madison County, OH, Pickaway County, OH, Pike County, OH, Ross County, OH, Scioto County, OH

The radar

The Cincinnati radar (KILN), 34 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.4 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2010-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2010-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
480 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Nov 16, 3:42 PM EST, 2 hours 43 minutes earlier.

Area forecast discussion, Nov 16, 3:42 PM EST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
ISSUED BY NATIONAL WEATHER SERVICE CLEVELAND OH
342 PM EST TUE NOV 16 2010

.SYNOPSIS...
LOW PRESSURE IN THE LOWE OHIO VALLEY WILL QUICKLY MOVE NORTHEAST
ACROSS THE AREA THIS EVENING...EXITING TO THE EASTERN GREAT LAKES
REGION TONIGHT. WEAK HIGH PRESSURE WILL BRIEFLY BUILD INTO THE
REGION ON WEDNESDAY...FOLLOWED BY ANOTHER AREA OF LOW PRESSURE
ON THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
TRICKY TIMING FORECAST FOR THIS EVENING AND OVERNIGHT AS THE LOW
MOVES OVER THE REGION. RAIN CURRENTLY ACROSS MUCH OF THE AREA
HOWEVER DRIER AIR WRAPPED UP IN THE SYSTEM IS MOVING INTO THE AREA
FROM THE SOUTH. AS THE LOW MOVES THROUGH HOWEVER EXPECT RAIN TO
MOVE BACK IN ON THE BACK SIDE OF THE LOW. AIRMASS ALSO BECOMING
UNSTABLE WITH A LINE OF HEAVIER SHOWERS ALONG THE ASSOCIATED COLD
FRONT THROUGH EXTREME EASTERN KY. ISOLATED SHOWERS ALSO BREAKING
OUT IN THE DRIER AIR ACROSS CENTRAL KY. ONLY ONE LIGHTNING STRIKE
IN KY TO THIS POINT HOWEVER WILL INCLUDE A SLIGHT CHANCE OF
THUNDERSTORMS THIS EVENING SOUTH/SOUTHEAST. AFTER MIDNIGHT THE LOW
WILL MOVE ACROSS LAKE ERIE INTO SERN CANADA BY 12Z PULLING THE
DEEPEST MOISURE AND PRECIP EAST NORTHEAST WITH THE SYSTEM.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/...
FOLLOWED MAINLY THE NAM THROUGH THE SHORT TERM IN BRINGING DRIER
AIR INTO THE REGION WEDNESDAY WITH WEAK HIGH PRESSURE. NEXT SYSTEM
ON TRACK FOR LATE WEDNESDAY NIGHT AND THURSDAY. GFS AND NAM A BIT
DIFFERENT WITH THE MOISTURE AND HAVE CONTINUED TO SIDE WITH THE
DRIER NAM FOR NOW. EACH BRINGS IN RAIN AS LOW PRESSURE MOVES
THROUGH THE TN VALLEY HOWEVER GFS IS MUCH MORE AGRESSIVE. FOR NOW
WILL HOLD POPS TO THE CHC CATEGORY SOUTH AND SLIGHT CHANCE
FURTHER NORTH. HIGH PRESSURE BUILDS IN FOR THURSDAY NIGHT AND
FRIDAY. EXPECT CLEARING SKIES THURSDAY NIGHT AND PC FOR FRIDAY.
FAIR WX TO CONTINUE FRIDAY NIGHT. GUIDANCE LOOKS REASONABLE AND
WILL REMAIN GFS MOS GUIDANCE NUMBERS.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
HIGH PRESSURE WILL CONTINUE TO INFLUENCE THE AREA FRIDAY AND
FRIDAY NIGHT AS IT DROPS TO THE SOUTHEASTERN STATES. LOW PRESSURE
WILL MOVE EAST ACROSS THE NRN GREAT LAKES REGION FRIDAY NIGHT. A
WEAK COLD FRONT MAY DROP INTO THE AREA SATURDAY HOWEVER ONLY
LIMITED MOISTURE AND NO ENERGY WITH THE SYSTEM SO EXPECT DRY
CONDITIONS. NEXT CHANCE OF RAIN WILL COME MONDAY INTO TUESDAY.
MOISTURE WILL INCREASE ACROSS THE AREA MONDAY AND TUESDAY AHEAD OF
LOW PRESSURE MOVING THROUGH THE WESTERN LAKES WITH FLOW OUT OF
THE GULF OF MEXICO. A COLD FRONT ASSOCIATED WITH THE LOW WILL DROP
ACROSS THE REGION TUESDAY.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
IFR CONDITIONS WITH RAIN AND STRATUS WILL LIFT NORTH ACROSS THE AREA
THIS AFTERNOON AND THIS EVENING. CANNOT RULE OUT THUNDER ACROSS
SOUTH CENTRAL AND SOUTHEAST OHIO BUT WILL NOT INCLUDE IT ANY OF THE
TAF FORECASTS FOR NOW. THE WIND WILL VEER TO THE SOUTHWEST AND WEST
AND BECOME GUSTY AS THE SURFACE LOW MOVES NORTHEAST. GUSTS TO 25
KNOTS AND LOCALLY HIGHER LIKELY FOR A WHILE LATER TONIGHT. THE LOWER
CLOUDS SHOULD LIFT FROM IFR TO MVFR AND EVENTUALLY VFR WEDNESDAY
MORNING AS DRIER AIR SWEEPS IN BEHIND THE SYSTEM.

OUTLOOK...MVFR CIGS/VSBYS MAY REDEVELOP LATER WEDNESDAY NIGHT INTO
THURSDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...CLE
NEAR TERM...CLE
SHORT TERM...CLE
LONG TERM...CLE
AVIATION...CLE
Hazardous weather outlook, Nov 16, 5:27 PM EST, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
527 PM EST TUE NOV 16 2010

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-172230-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
527 PM EST TUE NOV 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

LOW PRESSURE OVER SOUTHERN OHIO WILL LIFT TO NEAR LAKE ERIE BY
LATE TONIGHT. AS THIS SYSTEM EXITS THE REGION...WEST WINDS WILL
INCREASE TO BETWEEN 25 AND 30 MPH LATER THIS EVENING AND
OVERNIGHT. OCCASIONAL GUSTS AS HIGH AS 40 TO 45 MPH ARE POSSIBLE.
WIND GUSTS ARE EXPECTED TO SUBSIDE BY SUNRISE. IF WIND GUSTS
BECOME STRONGER THAN FORECAST...THEN A WIND ADVISORY MAY BE NEEDED
LATER THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Nov 16, 5:22 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
522 PM EST TUE NOV 16 2010

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-170900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA...
GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE...
PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK...
EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...
LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...
LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO...
WEST UNION...PIKETON...PORTSMOUTH
522 PM EST TUE NOV 16 2010

...GUSTY WINDS EXPECTED THIS EVENING AND OVERNIGHT...

LOW PRESSURE OVER SOUTHERN OHIO WILL LIFT TO NEAR LAKE ERIE BY
LATE TONIGHT. AS THIS SYSTEM EXITS THE REGION...WEST WINDS WILL
INCREASE TO BETWEEN 25 AND 35 MPH LATER THIS EVENING AND
OVERNIGHT. OCCASIONAL GUSTS AS HIGH AS 40 TO 45 MPH ARE POSSIBLE.
WIND GUSTS ARE EXPECTED TO SUBSIDE BY SUNRISE.

PRECAUTIONS SHOULD BE TAKEN TO SECURE LOOSE ITEMS...AND MOTORISTS
SHOULD BE ALERT FOR SUDDEN GUSTY WINDS. IF WIND GUSTS BECOME
STRONGER THAN FORECAST...THEN A WIND ADVISORY MAY BE NEEDED LATER
THIS EVENING.
Special weather statement, Nov 16, 5:27 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
527 PM EST TUE NOV 16 2010

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-170900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA...
GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE...
PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK...
EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...
LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...
LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO...
WEST UNION...PIKETON...PORTSMOUTH
527 PM EST TUE NOV 16 2010

...GUSTY WINDS EXPECTED THIS EVENING AND OVERNIGHT...

LOW PRESSURE OVER SOUTHERN OHIO WILL LIFT TO NEAR LAKE ERIE BY
LATE TONIGHT. AS THIS SYSTEM EXITS THE REGION...WEST WINDS WILL
INCREASE TO BETWEEN 25 AND 30 MPH LATER THIS EVENING AND
OVERNIGHT. OCCASIONAL GUSTS AS HIGH AS 40 TO 45 MPH ARE POSSIBLE.
WIND GUSTS ARE EXPECTED TO SUBSIDE BY SUNRISE.

PRECAUTIONS SHOULD BE TAKEN TO SECURE LOOSE ITEMS...AND MOTORISTS
SHOULD BE ALERT FOR SUDDEN GUSTY WINDS. IF WIND GUSTS BECOME
STRONGER THAN FORECAST...THEN A WIND ADVISORY MAY BE NEEDED LATER
THIS EVENING.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 5:54 PM ESTTornado WarningILNBracken, Robertson18 min

Nearby

Wind Advisories in Ohio, 2010Wind Advisories in Kentucky, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.